Extravasation occurs frequently with intravenous infusions. In this case report we describe the occurrence of epidermal detachment and multiple cutaneous bullous eruptions in a patient’s forearm following the extravasation of hydroxyethyl starch (Voluven, Fresenius Kabi)—a colloid solution derived from corn starch, which is used to replace lost blood volume. The patient’s affected body surface area was managed under the direction of our plastic surgical team. Despite a prolonged admission in hospital from other perioperative complications, he made a full recovery and was successfully discharged home. The probable pathogenesis relevant to extravasation of Voluven is discussed; as well as its management principles.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.